Sunday, March 25, 2007

When We First "Met"

Started Met.for.min on Thursday. Popped one 500 mg tab and a few hours later could feel my tummy rumbling but nothing disastrous happened.

Friday was, unfortunately, a different story. About three and a half hours after taking the tab, I was over at a neighbor's house to pick up the Tarb from a playdate. And as I was chatting with the nice host mommy, I was hit by a sudden stomach (small intestine?) spasm. Like the kind that comes so suddenly and with such force, you almost have to hold on to something. Good thing DH was with me. I excused myself and hopped across the street where my sister in law lives (convenient, eh?) and sped to her guest bathroom. What followed had me sweating bullets and could have broken the toilet bowl. And there were at least two milder (thank God!) repeats later in the afternoon.

I was warned by my RE and some lovely ladies in blogland about this but I honestly didn't think it would be this bad. It was debilitating! I didn't go to work on Friday for fear of not being within a 10 meter radius of a clean, private toilet. Yes, I've been told my body will get used to it but now I live in fear of taking it! I knew I'd be out the whole day Sat. and Sun. so I didn't take it then. And now, I'm trying to convince myself it'll be ok. Help!

How long did it take you guys to get used to it?

Oh - something I've been meaning to ask is, why does everyone put a period (haha no pun intended) between the letters in a name of a medicine as in Met.formin and Lu.pron? Is that so Googlers won't find you? Can't think of any other reason...

7 comments:

Adrienne said...

I can't comment on Met.formin, but, yes, the period is added in brand names so Goo.gle doesn't find it.

I hope your body gets used to this soon and you can start taking trips away from the nearest clean commode!

Baby Blues said...

Now you know why I stopped taking it.
I was taking it for one months with no GI upsets then one night I had one terrible spasm. Mr. Kite wanted to bring me to the hospital! I knew it was Met.formin induced. It's an isolated incident but it made me stop taking it, in fear it might happen again.
Yes, the period helps in not having my posts in Goo.gle.
Sorry you had to go through that. I hope it gets better. I'd say ease into it, but for me it was unpredictable when it'll be fine or not.

Samantha said...

It took me a long time adjust, probably somewhere between 1-2 months--that said, the worst affects were over in about three weeks. Hope that's not too discouraging!

SaraS-P said...

Hope I never have to take Met!

Yes, the periods are to prevent Googling. I always forget to do it, and I get some crazy Google hits!

Nearlydawn said...

I took Met.formin too... I finally stopped taking it because it caused me to have heartburn as well as the spasms. I already have IBS, I DO NOT need more spasms regardless of the heartburn!!

D

serenity said...

Ditto adrienne's comment.

Met sounds NASTY. Ugh. I hope your body gets used to it soon, hon...

Buchiko said...

So now you see we all hate it .. haha!! I've been on it for the longest time and still get the cramps every now and then. I don't drink it on long trips or when I have to be out the whole day. And yes, the sweats come with it too and you never know if it's because you have to go NOW. Hope you get used to it soon! Hugs!